Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 61, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 4, 2018, 7:56 PM CDT for Jasper County, Newton County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2018, 7:56 PM CDT (00:56 UTC)
- Expired
- Jun 4, 2018, 8:48 PM CDT
- In force
- 52 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 73 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2550 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -3.0
The text
As transmitted.
566
WUUS54 KLCH 050056
SVRLCH
TXC241-351-050200-
/O.NEW.KLCH.SV.W.0061.180605T0056Z-180605T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
756 PM CDT MON JUN 4 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northern Newton County in southeastern Texas...
Northeastern Jasper County in southeastern Texas...
* Until 900 PM CDT.
* At 756 PM CDT, a severe thunderstorm was located near Harrisburg,
or 12 miles northeast of Jasper, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Burkeville, Harrisburg, Mayflower, Farrsville, Stringtown and
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3117 9359 3090 9358 3097 9394 3115 9395
3116 9391 3118 9360
TIME...MOT...LOC 0056Z 275DEG 10KT 3107 9388
HAIL...1.00IN
WIND...60MPH
$$
133 follow-up statements
694
WWUS54 KLCH 050125
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
825 PM CDT MON JUN 4 2018
TXC241-050135-
/O.CAN.KLCH.SV.W.0061.000000T0000Z-180605T0200Z/
Jasper TX-
825 PM CDT MON JUN 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3117 9359 3090 9358 3096 9387 3114 9391
3116 9391 3118 9360
TIME...MOT...LOC 0125Z 299DEG 11KT 3102 9379
$$
TXC351-050200-
/O.CON.KLCH.SV.W.0061.000000T0000Z-180605T0200Z/
Newton TX-
825 PM CDT MON JUN 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN NEWTON COUNTY...
At 825 PM CDT, a severe thunderstorm was located over Farrsville, or
7 miles west of Burkeville, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burkeville, Mayflower, Farrsville and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3117 9359 3090 9358 3096 9387 3114 9391
3116 9391 3118 9360
TIME...MOT...LOC 0125Z 299DEG 11KT 3102 9379
HAIL...1.00IN
WIND...60MPH
$$
13256
WWUS54 KLCH 050142
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
842 PM CDT MON JUN 4 2018
TXC351-050200-
/O.CON.KLCH.SV.W.0061.000000T0000Z-180605T0200Z/
Newton TX-
842 PM CDT MON JUN 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN NEWTON COUNTY...
At 842 PM CDT, a severe thunderstorm was located near Burkeville,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burkeville, Mayflower, Farrsville and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lake Charles.
&&
LAT...LON 3115 9359 3090 9358 3096 9387 3111 9376
TIME...MOT...LOC 0142Z 302DEG 11KT 3099 9373
HAIL...1.00IN
WIND...60MPH
$$
13259
WWUS54 KLCH 050148
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
848 PM CDT MON JUN 4 2018
TXC351-050158-
/O.CAN.KLCH.SV.W.0061.000000T0000Z-180605T0200Z/
Newton TX-
848 PM CDT MON JUN 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lake Charles.
LAT...LON 3115 9359 3090 9358 3096 9387 3111 9376
TIME...MOT...LOC 0144Z 275DEG 10KT 3099 9371
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:07 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 4, 7:07 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 707 PM CDT Mon Jun 4 2018 .DISCUSSION... For the 06/05/18 0000 UTC TAF package. && .AVIATION... Earlier convection near the Acadiana terminals has since dissipated, with radar imagery showing only a few isolated showers over interior SE TX. Observational data reveal a stalled frontal boundary roughly bisecting the area from NW to SE, and an inland propagating sea breeze boundary that has lifted north of KBPT and KLCH. While there is general agreement among both high resolution and global model guidance on an active convective period tonight into TUE for the NE half or so of the area, timing and areal extent remains uncertain. Sites are expected to remain VFR for the evening period, though pending the aforementioned uncertainties, it is possible that KAEX could be affected by convection as early as later this evening. VFR is also expected to generally prevail through the overnight period and on TUE, though guidance indicates convection will eventually spread into the Acadiana terminals as well. Given the uncertainties present at this time, opted against TEMPO or prevailing thunder and simply inserted VCTS for KAEX starting at 06Z, and KLFT-KARA starting at 15Z. Will continue to monitor radar/guidance trends through the evening. 13 && .PREV DISCUSSION... /issued 418 PM CDT Mon Jun 4 2018/ SYNOPSIS... A shortwave trough was crossing TX, along the northern edge of a large ridge acrs Mexico and the Rio Grande Valley per the latest UA analysis and WV imagery. A convective complex early this morning acrs northern TX has dissipated but additional convection is beginning to develop late this aftn to the east and southeast of the DFW Metroplex. Closer to home, KLCH 88D was showing some sctd somewhat intense storms mainly acrs portions of Acadiana, in the vcnty of a frontal boundary. This front continues to meander over the area, extending northwestward from southern LA to near Jasper. 24 DISCUSSION... The shortwave trough over TX will continue to migrate southeast tonight into Tuesday. There is a fairly good consensus among model guidance for another convective complex to develop acrs northeast TX this evening as another impulse embedded within the flow aloft interacts with the residual MCV leftover from this morning. This activity is expected to spread southeast acrs the CWA late by this evening into the overnight hours. The overall threat for severe weather is marginal this evening (the recent Day 1 update from SPC now shows the Marginal Risk extended southeastward into a portion of our CWA), and some storms could be capable of producing damaging wind gusts as they move into the Lakes region of southeast TX and into western LA. The potential for svr weather will continue into Tuesday as what's left of the convective complex encounters increasing instability from daytime heating. SPC's Day 2 outlook continues the Marginal Risk for much of our area with damaging winds the likeliest threat, along with some marginally severe hail. Locally heavy rainfall will also be possible with some of the storms as the atmosphere remains very moist with precip water near 2 inches. A chc for showers or tstms will continue into Wed as the tail end of the shortwave crosses the lower MS valley. After Wed, the upper ridge begins to build back north and east acrs TX and the southern plains, and this is expected to continue through the remainder of the week and into the weekend. The main ridge axis is expected to stay west and northwest of the area, so a chc of diurnally-driven convection can be expected each day, along with a continuation of hot and humid days and warm and muggy nights. 24 MARINE... Light west to southwest winds can be expected through Tuesday as a weak frontal boundary meanders acrs southwest LA and southeast TX. Winds will trend more southerly through the week as the front slowly lifts northward. Light winds and low seas are expected to prevail through much of the week. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 71 88 68 92 / 40 50 20 30 LCH 76 89 74 92 / 30 50 20 30 LFT 76 88 73 91 / 40 60 30 30 BPT 76 91 76 93 / 20 30 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jun 4, 3:53 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 353 PM CDT Mon Jun 4 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 052100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 353 PM CDT Mon Jun 4 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected to develop and increase overnight from northwest to southeast. Some storms could be strong to marginally severe, capable of producing damaging winds along with some hail for areas mainly north of I-10. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to possibly numerous showers and storms will be ongoing Tuesday morning, with activity expected to decrease from northwest to southeast during the afternoon. There is a Marginal Risk for severe thunderstorms capable of producing damaging winds. Through the remainder of the period, a few thunderstorms will be possible each day, mainly in the afternoon. These thunderstorms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening and overnight. GMZ430-432-435-450-452-455-470-472-475-052100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 353 PM CDT Mon Jun 4 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight A few showers or thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for showers or thunderstorms over the coastal waters each day through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 24
In the hours before
Special weather statement, Jun 4, 3:31 PM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
331 PM CDT MON JUN 4 2018
LAZ053>055-042115-
Lower St. Martin LA-Iberia LA-St. Mary LA-
331 PM CDT MON JUN 4 2018
...SPECIAL WEATHER STATEMENT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baldwin, or near Franklin, moving east at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Morgan City, Franklin, Jeanerette, Baldwin, Sorrel, Patterson
Memorial Airport, Glencoe, Lake Fausse Pointe, Charenton and
Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2965 9143 2969 9157 2973 9160 2975 9158
2976 9167 2977 9166 2983 9168 3002 9167
3002 9150 2995 9134 2988 9126 2973 9126
TIME...MOT...LOC 2031Z 290DEG 8KT 2985 9155
K. KuyperSpecial weather statement, Jun 4, 3:59 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
359 PM CDT MON JUN 4 2018
LAZ045-053-042145-
Iberia LA-Upper St. Martin LA-
359 PM CDT MON JUN 4 2018
...SPECIAL WEATHER STATEMENT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Iberia, moving northeast at 5 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
St. Martinville, Loreauville, Lake Fausse Pointe and Acadiana
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2994 9161 2995 9162 2994 9163 3004 9190
3022 9180 3010 9152
TIME...MOT...LOC 2058Z 207DEG 6KT 3001 9176
K. KuyperLocal storm report, Jun 4, 5:09 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
509 PM CDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 NE LOREAUVILLE 30.09N 91.70W
06/04/2018 E0.25 INCH IBERIA LA PUBLIC
QUARTER SIZE HAIL REPORTED FROM A GAS STATION IN
LOUREAUVILLE.
&&
RMEGNIALocal storm report, Jun 4, 5:13 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 PM CDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 NE LOREAUVILLE 30.09N 91.70W
06/04/2018 E1.00 INCH IBERIA LA PUBLIC
QUARTER SIZE HAIL REPORTED FROM A GAS STATION IN
LOUREAUVILLE.
&&
RMEGNIAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:29 PM CDT | Special Weather Statement | LCH | Newton | 91 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.